Alert archive / California / High Wind Warnings in 2018
High Wind Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Jan 7, 2018, 10:24 AM PST. It took effect at Jan 8, 2018, 11:00 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2018, 10:24 AM PST (18:24 UTC)
- In effect from
- Jan 8, 2018, 11:00 AM PST
- Expired
- Jan 8, 2018, 10:16 PM PST
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
531 WWUS76 KHNX 071824 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1024 AM PST Sun Jan 7 2018 CAZ099-071930- /O.CAN.KHNX.HW.A.0001.180108T2000Z-180109T1500Z/ Southeastern Kern County Desert- 1024 AM PST Sun Jan 7 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Hanford has upgraded the High Wind Watch to a High Wind Warning for the northern San Joaquin Valley and the west side of the San Joaquin Valley. $$ CAZ089-090-080230- /O.UPG.KHNX.HW.A.0001.180108T1900Z-180109T1200Z/ /O.NEW.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Including the cities of Los Banos, Coalinga, and Mendota 1024 AM PST Sun Jan 7 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO 4 AM PST TUESDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 11 AM Monday to 4 AM PST Tuesday. The High Wind Watch is no longer in effect. * WINDS...Southerly 20 to 30 mph with gusts up to 60 mph. The highest wind gusts will occur right below the passes on the west side of the valley. * TIMING...Winds increasing Monday afternoon with the strongest winds likely Monday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ091-092-095-080230- /O.UPG.KHNX.HW.A.0001.180108T2000Z-180109T1500Z/ /O.NEW.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 1024 AM PST Sun Jan 7 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 7 AM PST TUESDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from noon Monday to 7 AM PST Tuesday. The High Wind Watch is no longer in effect. * WINDS...Southeast 25 to 40 mph with gusts up to 60 mph. Winds may gust as high as 80 mph at the foot of the Grapevine Monday evening. * TIMING...Winds increasing Monday afternoon with the strongest winds likely Monday evening. * LOCATIONS affected include the south end of the San Joaquin Valley along I-5 through the Grapevine. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ DURFEE
5 follow-up statements
196 WWUS76 KHNX 080229 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 629 PM PST Sun Jan 7 2018 CAZ089-090-081100- /O.CON.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Including the cities of Los Banos, Coalinga, and Mendota 629 PM PST Sun Jan 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 4 AM PST TUESDAY... * WINDS...Southerly 20 to 30 mph with gusts up to 60 mph. The highest wind gusts will occur right below the passes on the west side of the valley. * TIMING...Winds increasing Monday afternoon with the strongest winds likely Monday evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ091-092-095-081100- /O.CON.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 629 PM PST Sun Jan 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 7 AM PST TUESDAY... * WINDS...Southeast 25 to 40 mph with gusts up to 60 mph. Winds may gust as high as 80 mph at the foot of the Grapevine Monday evening. * TIMING...Winds increasing Monday afternoon with the strongest winds likely Monday evening. * LOCATIONS affected include the south end of the San Joaquin Valley along I-5 through the Grapevine. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
694 WWUS76 KHNX 081044 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 244 AM PST Mon Jan 8 2018 CAZ089-090-081845- /O.CON.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Including the cities of Los Banos, Coalinga, and Mendota 244 AM PST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM PST TUESDAY... * WINDS...Southerly 20 to 30 mph with gusts up to 60 mph. The highest wind gusts will occur right below the passes on the west side of the valley. * TIMING...Winds increasing Monday afternoon with the strongest winds likely this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ091-092-095-081845- /O.CON.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 244 AM PST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 AM PST TUESDAY... * WINDS...Southeast 25 to 40 mph with gusts up to 60 mph. Winds may gust as high as 80 mph at the foot of the Grapevine this evening. * TIMING...Winds increasing Monday afternoon with the strongest winds likely Monday evening. * LOCATIONS affected include the south end of the San Joaquin Valley along I-5 through the Grapevine. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
043 WWUS76 KHNX 081840 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1040 AM PST Mon Jan 8 2018 CAZ089-090-090300- /O.CON.KHNX.HW.W.0001.180108T1900Z-180109T1200Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Including the cities of Los Banos, Coalinga, and Mendota 1040 AM PST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds increasing this afternoon with the strongest winds likely this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ091-092-095-090300- /O.CON.KHNX.HW.W.0001.180108T2000Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 1040 AM PST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds increasing this afternoon with the strongest winds likely this evening. * LOCATIONS affected include the south end of the San Joaquin Valley along I-5 through the Grapevine. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Molina
465 WWUS76 KHNX 090248 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 648 PM PST Mon Jan 8 2018 CAZ089-090-091200- /O.CON.KHNX.HW.W.0001.000000T0000Z-180109T1200Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Including the cities of Los Banos, Coalinga, and Mendota 648 PM PST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WINDS...Southeast 25 to 35 mph, with gusts up to 60 mph. The strongest gusts are expected mainly along the west side of the San Joaquin Valley. * TIMING...Winds are expected to increase this evening, with the strongest winds late tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ091-092-095-091200- /O.CON.KHNX.HW.W.0001.000000T0000Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 648 PM PST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WINDS...Southeast 40 to 50 mph with gusts to 80 mph through the Grapevine. Otherwise, southeast 25 to 35 mph with gusts to 60 mph along the west side of the San Joaquin Valley. * TIMING...The strongest winds are expected to increase again this evening, with the strongest gusts late tonight. * LOCATIONS affected include the south end of the San Joaquin Valley along I-5 through the Grapevine. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ BSO
338 WWUS76 KHNX 090616 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1016 PM PST Mon Jan 8 2018 CAZ091-092-095-091500- /O.CAN.KHNX.HW.W.0001.000000T0000Z-180109T1500Z/ /O.NEW.KHNX.WI.Y.0001.180109T0616Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 1016 PM PST Mon Jan 8 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 7 AM PST Tuesday. The High Wind Warning has been cancelled. * WINDS...Southeast 25 to 35 mph with gusts to 55 mph through the Grapevine. * TIMING...The strongest winds are expected late this evening and are expected to diminish by early morning. * LOCATIONS affected include the south end of the San Joaquin Valley along I-5 through the Grapevine. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089-090-090730- /O.CAN.KHNX.HW.W.0001.000000T0000Z-180109T1200Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- 1016 PM PST Mon Jan 8 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has cancelled the High Wind Warning. Localized gusty winds remain possible through later tonight but are expected to remain below warning criteria. $$ BSO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 7, 3:05 AM PST, 7 hours 19 minutes earlier.
Area forecast discussion, Jan 7, 3:05 AM PST, 7 hours 19 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 305 AM PST Sun Jan 7 2018 .SYNOPSIS...High pressure will remain over the area today before a strong storm system moves into Central California Monday night through early Wednesday. && .DISCUSSION...Satellite imagery continues to show a big fetch of mid and high level moisture streaming northeast into California from around 15N/130W. An associated upper low continues to spin near 22N/135W and this feature will become a part of the complex weather scenario that is expected over the next 48 to 72 hours. Meanwhile, way out around 45N/155W a disturbance is noted moving rapidly to the east. This is the other weather system that is projected to combine with moisture from the southern low to bring a significant storm to the forecast area later Monday through early Wednesday. I'll keep the drama to a minimum and update the models and how they project the development and movement of this storm. Confidence has increased that in this very dry and "ridged" wet season, this system will bring the first significant rain and snow to most areas. A very moist airmass with available moisture values at 4 standard deviations above normal (this is rather significant) will advect into the forecast area today and Monday ahead of the developing low pressure area which models continue to deepen and push towards the Central California coast on Monday afternoon and evening. As the surface low intensifies offshore, pressure gradients (the difference between high and low pressure) will increase and strong southerly winds will develop. A high wind watch remains in place for the Kern County Mountains, especially the Grapevine area and the Western Kern, Kings, Fresno and Merced Counties as the difference in pressure from southern to northern California will be the greatest. Winds will likely peak Monday evening and overnight as a strong south to north jet stream aligns with the pressure gradient. Precipitation will begin on Monday in the increasing moist southwest flow aloft into the area however the heaviest rain and high elevation snow will begin Tuesday morning as a strong cold front sweeps across the region. Cold air aloft then follows as the upper level low is progged to move across Central California during the afternoon. This will lower snow levels, turn the precipitation to a more showery nature and increase instability enough for the threat of thunderstorms. Latest qpf indicates some heavier snow will fall above 7000 feet in the Sierra and with the arrival of colder air, several inches of snow is likely over the Kern County mountains above 5500 feet by Tuesday afternoon. By Tuesday night the low is projected to move quickly east of the area and this will bring lower elevation showers to an end with some lingering snow in the Sierra through the night. On Wednesday the low is progged to move into Arizona with all precipitation ended in Central California in the morning. Models then build a ridge over the region beginning Thursday for a return to dry weather. && .AVIATION... Areas of IFR conditions in mist in the San Joaquin Valley, along with local LIFR in fog through 18Z Sunday. Otherwise VFR conditions will prevail elsewhere over the next 24 hours. && .AIR QUALITY ISSUES... On Sunday January 7 2018... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Kern... Kings and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Watch from Monday evening through Tuesday evening CAZ096-097. High Wind Watch from Monday afternoon through Tuesday morning CAZ091-092-095-099. High Wind Watch from Monday morning through late Monday night CAZ089-090. && public...Dudley avn/fw...MV synopsis...Dudley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:18 AM PST | Flash Flood Watch | HNX | 55 hr | |
| Jan 7, 9:57 AM PST | Winter Storm Warning | HNX | 58 hr |
Nearby
High Wind Warnings in California, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.